Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


water retention on medication
Aug 8, 2006

I have been hiv positive for 2 years. I have Graves disease and in Feb. 2006 I had the 131 radioactive therapy treatment. No meds for the graves at this time. I have high blood pressure but controlled with meds. I am 50 yrs. I have been retaining water the past two months but now by the end of the day, I can not walk, bend my fingers, or my ankles, my toes are puffed up links, piano legs, and my knees are non existent these past few weeks. This week I noticed red bloches on my ankles and on the outside of my upper half of both legs. My HIV meds are reyataz and epzicom which has brought my cd4 from 294 to 821; viral count is undetectable. I am losing the positive attitude I have managed to hold on to since I am barely walk. doctors tell me to elevate my feet and no salt diet. I feel "done" and if one was to stick me with a pin, I WOULD POP. Help, I can not always lie down with my legs up above my heart. I'll lose my life waiting for the body to distribute this ugly bloated body of mine. Thank you. awaiting your answers/advise/any help you might be able to suggest. No lazix as I want to know WHY this is happening to me. sincerely, lee ann

Response from Dr. Pierone

The first point is that fluid retention is not typically associated with the antiretroviral medications that you are taking. Significant fluid retention is more likely to be related to a side effect of some blood pressure medications, especially calcium channel blockers like amlodipine (Norvasc) or beta-blockers such as atenolol (Tenormin). Hypothyroidism may complicate treatment for Graves and can be associated with fluid retention so close follow up of your thyroid status is important. It is hard to comment on the red blotches you relate since rashes have many potential causes. But if your medical team is not able to provide you with answers about this problem then a second opinion is in order. Let us know how things turn out and best of luck!



Previous
Curious and concerned - should I continue meds?
Next
initiate?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement